MAUDE Adverse Event Report: TORNIER S.A.S AEQUALIS REVERSED FRACTURE; PROSTHESIS SHOULDER METAL

TORNIER S.A.S AEQUALIS REVERSED FRACTURE; PROSTHESIS SHOULDER METAL
Model Number HEMI-PROSTHESIS ADAPTOR WITH SCREW
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2020 stryker trauma and extremities acquired tornier sas.An effort was made to align the acquired entity complaint files with stryker's policies and procedures.Stryker has performed retrospective review of complaints and the reportability decision was revised to report this incident under the mdr process.A device inspection shows that the union screw didn't fit well with an aequalis reversed fracture stem, the threading is too big.A review of the device history shows that the instruction of the medical devices evolution mention that the screw (dwb923 batch # 2623ag) must be scrapped.In this case the screw (dwb923 batch # 2623ag) has not been scrapped.The root cause can be attributed to a manufacturing defect.
 
Event or Problem Description
During the surgical intervention of the fracture shoulder hemiprothesis system, the doctor requests a hemi prosthesis adapter ((b)(4)).It has two pieces: a screw and a plataform which fit to the humeral stem.The procedure was made follow the instructions and guides given for its correct implantation, but when the doctor tries to adjust the screw to the humeral stem it does not adjust properly, because the diameter of the screw is greater than the stem.

Brand Name
AEQUALIS REVERSED FRACTURE
Common Device Name
PROSTHESIS SHOULDER METAL
Manufacturer (Section D)
TORNIER S.A.S
161 rue lavoisier
montbonnot saint martin, 38330
FR  38330
Manufacturer Contact
laurent ray
161 rue lavoisier
montbonnot saint martin 38330
FR   38330
MDR Report Key13606771
Report Number3000931034-2022-00082
Device Sequence Number1930193
Product Code KWS
UDI-Device Identifier03700386931901
UDI-Public03700386931901
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K082120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2022
Device Model NumberHEMI-PROSTHESIS ADAPTOR WITH SCREW
Device Catalogue NumberDWD922
Device Lot Number9159AK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2017
Initial Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age39 YR
Patient SexMale